Alert archive / North Carolina / Storm Warnings in 2018

Storm Warning 1, NWS Newport/Morehead City, NC

January 3, 2018

NWS Newport/Morehead City, NC issued this storm warning at Jan 3, 2018, 4:00 AM EST. It took effect at Jan 4, 2018, 12:00 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 3, 2018, 4:00 AM EST (09:00 UTC)
In effect from
Jan 4, 2018, 12:00 AM EST
Expired
Jan 4, 2018, 7:00 AM EST
In force
7 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted.

576 
WHUS72 KMHX 030900
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
400 AM EST Wed Jan 3 2018

...GALE TO STORM FORCE WINDS DEVELOP TONIGHT...

.Low pressure will rapidly strengthen off the North Carolina coast
tonight into early Thursday. Very strong winds up to storm force
will occur late tonight through early Thursday morning.

AMZ156-158-032200-
/O.UPG.KMHX.GL.A.0001.180104T0000Z-180104T1500Z/
/O.NEW.KMHX.GL.W.0001.180103T2200Z-180104T1700Z/
S of Ocracoke Inlet to Cape Lookout NC out 20 nm-
S of Cape Lookout to N of Surf City NC out 20 nm-
400 AM EST Wed Jan 3 2018

...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO NOON EST
THURSDAY...

The National Weather Service in Newport/Morehead City has issued
a Gale Warning, which is in effect from 5 PM this afternoon to
noon EST Thursday. The Gale Watch is no longer in effect.

* WINDS...Northwest 30 to 40 kt with gusts up to 50 kt.

* SEAS...7 to 12 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

AMZ135-032200-
/O.UPG.KMHX.GL.A.0001.180104T0300Z-180104T1700Z/
/O.NEW.KMHX.GL.W.0001.180104T0000Z-180104T1700Z/
Pamlico Sound-
400 AM EST Wed Jan 3 2018

...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO NOON EST
THURSDAY...

The National Weather Service in Newport/Morehead City has issued
a Gale Warning, which is in effect from 7 PM this evening to noon
EST Thursday. The Gale Watch is no longer in effect.

* WINDS...Northwest 30 to 40 kt with gusts up to 50 kt.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

AMZ130-131-032200-
/O.UPG.KMHX.GL.A.0001.180104T0600Z-180104T1500Z/
/O.NEW.KMHX.GL.W.0001.180104T0300Z-180104T1700Z/
Albemarle Sound-Alligator River-
400 AM EST Wed Jan 3 2018

...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO NOON EST
THURSDAY...

The National Weather Service in Newport/Morehead City has issued
a Gale Warning, which is in effect from 10 PM this evening to
noon EST Thursday. The Gale Watch is no longer in effect.

* WINDS...Northwest 25 to 35 kt with gusts up to 45 kt.

* WAVES...2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

AMZ136-137-032200-
/O.NEW.KMHX.GL.W.0001.180104T0500Z-180104T1300Z/
Pamlico and Pungo Rivers-Neuse and Bay Rivers-
400 AM EST Wed Jan 3 2018

...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EST
THURSDAY...

The National Weather Service in Newport/Morehead City has issued
a Gale Warning, which is in effect from midnight tonight to 8 AM
EST Thursday.

* WINDS...Northwest 20 to 30 kt with gusts up to 40 kt.

* WAVES...1 to 3 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

AMZ150-152-154-032200-
/O.UPG.KMHX.GL.A.0001.180104T0300Z-180104T2300Z/
/O.NEW.KMHX.SR.W.0001.180104T0500Z-180104T1300Z/
S of Currituck Beach Light to Oregon Inlet NC out 20 nm-
S of Oregon Inlet to Cape Hatteras NC out 20 nm-
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
400 AM EST Wed Jan 3 2018

...STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EST
THURSDAY...

The National Weather Service in Newport/Morehead City has issued
a Storm Warning, which is in effect from midnight tonight to 8 AM
EST Thursday. The Gale Watch is no longer in effect.

* WINDS...Northwest 35 to 45 kt with gusts up to 60 kt.

* SEAS...11 to 16 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Storm Warning means winds of 48 to 63 knots are imminent or
occurring. Recreational boaters should remain in port, or take
shelter until winds and waves subside. Commercial vessels should
prepare for very strong winds and dangerous sea conditions, and
consider remaining in port or taking shelter in port until winds
and waves subside.

&&

$$
2 follow-up statements
747 
WHUS72 KMHX 031945
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
245 PM EST Wed Jan 3 2018

...GALE TO STORM FORCE WINDS DEVELOP TONIGHT WITH DANGEROUS SEAS...

.Low pressure will rapidly strengthen off the North Carolina
coast tonight into early Thursday. Very strong winds up to storm
force will occur late tonight through early Thursday morning, with
seas building to 10 to 17 feet. Freezing spray will be possible
Thursday night into Friday night, especially for locations north
of Ocracoke. 

AMZ136-137-040800-
/O.EXT.KMHX.GL.W.0001.180104T0300Z-180104T1300Z/
Pamlico and Pungo Rivers-Neuse and Bay Rivers-
245 PM EST Wed Jan 3 2018

...GALE WARNING NOW IN EFFECT FROM 10 PM THIS EVENING TO 8 AM EST
THURSDAY...

* WINDS...Northwest 20 to 25 kt with gusts up to 35 kt.

* WAVES...Very rough.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

AMZ150-152-154-040800-
/O.EXT.KMHX.SR.W.0001.180104T0500Z-180104T1400Z/
S of Currituck Beach Light to Oregon Inlet NC out 20 nm-
S of Oregon Inlet to Cape Hatteras NC out 20 nm-
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
245 PM EST Wed Jan 3 2018

...STORM WARNING NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST
THURSDAY...

* WINDS...Northwest 35 to 45 kt with gusts up to 55 kt.

* SEAS...10 to 17 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Storm Warning means winds of 48 to 63 knots are imminent or
occurring. Recreational boaters should remain in port, or take
shelter until winds and waves subside. Commercial vessels should
prepare for very strong winds and dangerous sea conditions, and
consider remaining in port or taking shelter in port until winds
and waves subside.

&&

$$

AMZ156-158-040800-
/O.CON.KMHX.GL.W.0001.180103T2200Z-180104T1700Z/
S of Ocracoke Inlet to Cape Lookout NC out 20 nm-
S of Cape Lookout to N of Surf City NC out 20 nm-
245 PM EST Wed Jan 3 2018

...GALE WARNING REMAINS IN EFFECT UNTIL NOON EST THURSDAY...

* WINDS...Northwest 30 to 40 kt with gusts up to 50 kt.

* SEAS...7 to 12 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

AMZ135-040800-
/O.CON.KMHX.GL.W.0001.180104T0000Z-180104T1700Z/
Pamlico Sound-
245 PM EST Wed Jan 3 2018

...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO NOON
EST THURSDAY...

* WINDS...Northwest 30 to 40 kt with gusts up to 50 kt.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

AMZ130-131-040800-
/O.CON.KMHX.GL.W.0001.180104T0300Z-180104T1700Z/
Albemarle Sound-Alligator River-
245 PM EST Wed Jan 3 2018

...GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO NOON
EST THURSDAY...

* WINDS...Northwest 25 to 35 kt with gusts up to 45 kt.

* WAVES...2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$
643 
WHUS72 KMHX 041200
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
700 AM EST Thu Jan 4 2018

...GALE FORCE WINDS WILL CONTINUE THROUGH FRIDAY MORNING...

.Gale force winds are expected through Friday morning behind
departing strong low pressure. Freezing spray will be possible 
tonight into Friday night.

AMZ150-152-154-050000-
/O.CAN.KMHX.SR.W.0001.000000T0000Z-180104T1400Z/
/O.EXB.KMHX.GL.W.0001.000000T0000Z-180105T1500Z/
S of Currituck Beach Light to Oregon Inlet NC out 20 nm-
S of Oregon Inlet to Cape Hatteras NC out 20 nm-
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
700 AM EST Thu Jan 4 2018

...GALE WARNING IN EFFECT UNTIL 10 AM EST FRIDAY...
...STORM WARNING IS CANCELLED...

The National Weather Service in Newport/Morehead City has issued
a Gale Warning, which is in effect until 10 AM EST Friday. The
Storm Warning has been cancelled.

* WINDS...Northwest 30 to 40 kt with gusts up to 45 kt.

* SEAS...12 to 17 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

AMZ136-137-050000-
/O.CAN.KMHX.GL.W.0001.000000T0000Z-180104T1300Z/
/O.NEW.KMHX.SC.Y.0001.180104T1200Z-180105T1500Z/
Pamlico and Pungo Rivers-Neuse and Bay Rivers-
700 AM EST Thu Jan 4 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST FRIDAY...
...GALE WARNING IS CANCELLED...

The National Weather Service in Newport/Morehead City has issued
a Small Craft Advisory, which is in effect until 10 AM EST
Friday. The Gale Warning has been cancelled.

* WINDS...Northwest 15 to 25 kt with gusts up to 30 kt.

* waves...Around 1 foot.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
and/or seas of 6 feet or greater are expected to produce
hazardous wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

AMZ156-158-050000-
/O.EXT.KMHX.GL.W.0001.000000T0000Z-180105T1200Z/
S of Ocracoke Inlet to Cape Lookout NC out 20 nm-
S of Cape Lookout to N of Surf City NC out 20 nm-
700 AM EST Thu Jan 4 2018

...GALE WARNING NOW IN EFFECT UNTIL 7 AM EST FRIDAY...

* WINDS...Northwest 25 to 35 kt with gusts up to 40 kt.

* SEAS...6 to 11 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

AMZ135-050000-
/O.EXT.KMHX.GL.W.0001.000000T0000Z-180105T1200Z/
Pamlico Sound-
700 AM EST Thu Jan 4 2018

...GALE WARNING NOW IN EFFECT UNTIL 7 AM EST FRIDAY...

* WINDS...Northwest 25 to 35 kt with gusts up to 40 kt.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

AMZ130-131-041700-
/O.CON.KMHX.GL.W.0001.000000T0000Z-180104T1700Z/
Albemarle Sound-Alligator River-
700 AM EST Thu Jan 4 2018

...GALE WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY...

* WINDS...Northwest 20 to 30 kt with gusts up to 40 kt.

* WAVES...2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

What forecasters said that day

The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this storm warning went out at Jan 2, 10:38 PM EST, 5 hours 22 minutes earlier.

Area forecast discussion, Jan 2, 10:38 PM EST, 5 hours 22 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
1038 PM EST Tue Jan 2 2018

.SYNOPSIS...
Arctic high pressure will retreat to the north tonight, and a
strong area of low pressure will develop and move up the east coast
Wednesday into Wednesday night. Another surge of arctic air will
push into the area late next week through next weekend.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
As of 1030 PM Tue...Late evening update mainly captures T/Td
trends. With clear skies and light to calm winds, temps are
falling quickly into the teens inland and low to mid 20s along
the coast. Low temperatures tonight will occur fairly early,
likely around 1-3 am before high clouds invade the region ahead
of the impending Nor'Easter. Latest guidance has temps inland
holding around 10-15 degrees late tonight but rising several
degrees to the upper 20s to lower 30s along the coast by
daybreak.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
As of 325 PM Tue...Winter storm warnings have been issued for
all areas of the CWA with the exception of Ocracoke Island. A
strong Nor'Easter will produce initially rain and freezing rain
across Eastern NC, and then transition to accumulating snow
Wednesday evening into early Thursday afternoon. The highest
values are expected along the HWY 17 corridor with 3-5 inches
likely. Slightly lower amounts of 2-4 inches are expected both
to the east and west. Across the Outer Banks little to no
accumulation is expected south of Oregon Inlet, with 2-3 inches
likely across the Northern Outer Banks.

The low pressure system is expected to develop north of the
Bahamas Wednesday morning, and will quickly strengthen and move
up the southeast coast. Forecast models have trended towards a
stronger solution with the latest GFS and ECMWF bombing out a
970-980 mb low due east of Cape Hatteras. It remains to be seen
whether this trend will lead to any increase in QPF or snow
amounts.

Even though air temps will rise above freezing Wednesday morning
east of HWY 17, the ground surface temperatures will still be
below freezing, which could allow some ice accumulations to
occur especially on elevated surfaces. Further west
precipitation should also begin as freezing rain with temps
below freezing, and should then transition to snow late in the
afternoon. The rain/snow line will slowly transition from west
to east from late afternoon into Wednesday night as cold air
wraps around the strengthening Nor'Easter. By early Thursday
morning, rain will change to snow over the Outer Banks leading
to some accumulations, and will be tapering off over the coastal
plain as the low pressure begins to move away from Eastern NC.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
As of 315 PM Tuesday...Some snow will be ongoing NE coast early
Thu that shld end by midday with an additional 1/2 to 1 inch
nrn OBX. Went on cold side of guidance for highs Thu assuming
there will be a snow pack with most areas struggling to get
above freezing. Bitter cold arctic air will surge into the
region Thu night and cont into Sunday. Highs Fri and Sat will
struggle to reach 30 with lows poss roaching single digits to
lower teens inland with teens to around 20 beaches. Temps
moderate slightly Sunday as core of cold air begins to move away
with highs mostly 35 to 40.

Much warmer early next weak with zonal flow aloft and low lvl
flow becoming SW on backside of high. Temps shld warm into the
50s Mon. Next cold front wl aprroach Mon night and cross Tue
with small chc of shra. For now looks like will still see highs
in lower 50s Tue before colder air moves in.

&&

.AVIATION /04Z WEDNESDAY THROUGH SUNDAY/...
Short Term /Through Wednesday/...
As of 8 PM Tuesday...VFR conditions will prevail through
Wednesday morning with increasing mid and high clouds late
tonight and Wednesday morning, then will see deteriorating
conditions to MVFR/IFR through the afternoon as a developing low
pressure area lifts toward the region. Wintery precip is
expected to develop inland with mainly rain closer to the coast,
however with extremely cold antecedent conditions the previous
few days, could see freezing rain especially on elevated
surfaces at the onset where the p-type is pred rain. Expect
light N/NE winds tonight, increasing to around 10-15 kt during
the day Wednesday.

Long Term /Wed Night through Sunday/...
As of 315 PM Tuesday...Widespread mainly snow over taf sites
bulk of Wed night with MVFR to IFR expected. Snow will end by
around 12z Thu with cond becoming VFR as clouds lift and sct
out. VFR expected rest of period as bitter arctic air surges
into the region thru the weekend.

&&

.MARINE...
Short Term /Tonight and Wed/...
As of 1030 PM Tue...Latest obs show N/NE winds around 5-15 kt
except around 15-20 kt with higher gusts near the Gulf Stream
where warmer water temps is allowing for better mixing. Seas
have subsided to 2-5 ft. With Diamond now reporting 5 ft at 10
PM have cancelled the SCA for the central waters. Low pres
develops to the S Wed with NNE winds increasing to 15 to 25 kts
highest S with seas building to 4 to 6 feet.

Long Term /Wed night through Sunday/...
As of 315 PM Tuesday...Deepening low pres will pass offshore
Wed night and lift N of region Thu. This will lead to period of
Gale force NNW winds most wtrs developing Wed night cont into
early Thu. Have issued a Gale Watch for all wtrs expect wrn
rivers. These strong winds will lead to seas reaching 8 to 12
feet outer wtrs late Wed night/early Thu. Arctic air pushing
into the region Thu night into Sat will lead to cont gusty NW
winds mainly 15 to 25 kts with seas cont 5 to 7 feet outer
waters. Winds become light Sun as high pres builds across with
seas subsiding to 2 to 3 feet.

&&

.TIDES/COASTAL FLOODING...
As of 315 PM Tue...Strong NNW winds develop Wed night and could
lead to minor soundside flooding of Outer Banks. The strong
winds could also lead to rough surf for beaches N of Cape
Hatteras.

&&

.CLIMATE...
Record Low Max temps for 01/02 (Tuesday)

LOCATION       TEMP/YEAR
New Bern         36/1957     (KEWN ASOS)
Cape Hatteras    36/1963     (KHSE ASOS)
Greenville       29/1918     (COOP - Not KPGV AWOS)
Morehead City    39/2002     (COOP - Not KMRH ASOS)
Kinston          26/1918     (COOP - Not KISO AWOS)
Jacksonville     35/1957     (KNCA ASOS)

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Winter Storm Warning from noon Wednesday to 7 AM EST Thursday
     for NCZ029-044-079-090-091-098.
     Winter Storm Warning from noon Wednesday to 9 AM EST Thursday
     for NCZ045-080-092>095.
     Winter Storm Warning from 3 PM Wednesday to 1 PM EST Thursday
     for NCZ046-047-081-103.
MARINE...Gale Watch from Wednesday evening through Thursday morning for
     AMZ135.
     Gale Watch from late Wednesday night through Thursday morning
     for AMZ130-131.
     Gale Watch from Wednesday evening through Thursday afternoon
     for AMZ150-152-154.
     Gale Watch from Wednesday evening through Thursday morning for
     AMZ156-158.

&&

SYNOPSIS...SGK
NEAR TERM...SK
SHORT TERM...SGK
LONG TERM...RF/CTC
AVIATION...CTC/SK
MARINE...RF/SK
TIDES/COASTAL FLOODING...MHX
CLIMATE...MHX
Hazardous weather outlook, Jan 2, 3:17 PM EST, 12 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
317 PM EST Tue Jan 2 2018

NCZ029-044-079-090-091-098-032030-
Martin-Pitt-Greene-Duplin-Lenoir-Onslow-
317 PM EST Tue Jan 2 2018

...WINTER STORM WARNING IN EFFECT FROM NOON WEDNESDAY TO 7 AM EST
THURSDAY...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

Arctic air with well below normal temperatures will continue over
the area through next weekend. Highs will only be in the 20s and 30s
with lows in the teens to potentially some single digits Friday into
next weekend. Wind chills may approach 0 degrees.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ045-080-092>095-032030-
Washington-Beaufort-Jones-Craven-Pamlico-Carteret-
317 PM EST Tue Jan 2 2018

...WINTER STORM WARNING IN EFFECT FROM NOON WEDNESDAY TO 9 AM EST
THURSDAY...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

Arctic air with well below normal temperatures will continue over
the area through next weekend. Highs will only be in the 20s and 30s
with lows in the teens to potentially some single digits Friday into
next weekend. Wind chills may approach 0 degrees.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ046-047-081-032030-
Tyrrell-Mainland Dare-Mainland Hyde-
317 PM EST Tue Jan 2 2018

...WINTER STORM WARNING IN EFFECT FROM 3 PM WEDNESDAY TO 1 PM EST
THURSDAY...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

Arctic air with well below normal temperatures will continue over
the area through next weekend. Highs will only be in the 20s and 30s
with lows in the teens to potentially some single digits Friday into
next weekend. Wind chills may approach 0 degrees.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ104-032030-
Outer Banks Hyde-
317 PM EST Tue Jan 2 2018

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Minor snow accumulations will be possible Thursday morning with rain
changes to snow as a strong coastal storm moves up the east coast.

Arctic air with well below normal temperatures will continue over
the area through next weekend. Highs will only be in the 20s and 30s
with lows in the teens Friday into next weekend. Wind chills may
approach 0 degrees.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ103-032030-
Outer Banks Dare-
317 PM EST Tue Jan 2 2018

...WINTER STORM WARNING IN EFFECT FROM 3 PM WEDNESDAY TO 1 PM EST
THURSDAY...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

Arctic air with well below normal temperatures will continue over
the area through next weekend. Highs will only be in the 20s and 30s
with lows in the teens Friday into next weekend. Wind chills may
approach 0 degrees.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 3, 3:45 AM ESTCoastal Flood AdvisoryMHX48 hr
Jan 3, 3:45 AM ESTHigh Surf AdvisoryMHX45 hr
Jan 3, 4:00 AM ESTGale WarningMHX48 hr
Jan 3, 4:00 AM ESTHigh Wind WarningMHX27 hr
Jan 3, 4:00 AM ESTWind AdvisoryMHXDare, Hyde, Tyrrell27 hr
Jan 3, 9:46 AM ESTWinter Weather AdvisoryMHX27 hr

Nearby

Storm Warnings in North Carolina, 2018Every storm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.